MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SE T WITH NEEDLELESS Y-SITE(S) AND STOPCOCK; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SE T WITH NEEDLELESS Y-SITE(S) AND STOPCOCK; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX4439
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxguard extension se t with needleless y-site(s) and stopcock was damaged the following information was received by the initial reporter with the following verbatim: rcc received a complaint via email.Email(s) attached.Both ends of sku have been faulty.Follow-up: customer response on may 03, 2024.1.Could you please provide a further description of the issue? this is a description from the attending surgeon: roughly three weeks ago i noted that the stopcock extension tubing would break with minimal contact at the joint between the stopcock and its including tubing.This failure required disconnect the tubing from the angiocatheter and reattached new tubing.This manipulation is always risky and could like to losing the angiocatheter entirely.On (b)(6) 2024 we had to bring back a 9yo patient from the recovery room after a tonsillectomy for a bleeding tonsillar bed.She arrived in the or with the original iv and tubing for the initial case.Upon transfer from the gurney to the or bed the tubing was under her blanket.Gently undercovering this tubing was enough torque to create the same failure of the stopcock assembly i had seen in two other patient this same week (and also volunteered by the crna in the room with me, two other case he experienced on a separate day).A bleed after tonsillectomy is potentially a life threatening complication.This patient was young, anxious, had a needle phobia, now a full stomach, and an elevated bmi.Iv placement would be challenging under the best of circumstances.As i attempted to disconnected the sheared tubing from the angiocatheter the patient pulled her hand away and we nearly lost iv access altogether.I would call this sequence of events a "near, near sentinel event." not a real term but we were placed in a very nearly catastrophic situation with an orally hemorrhaging patient with lost iv access and now a full stomach (snacks in phase ii prior to the bleed declaring itself).Gratefully we were able to salvage the iv and use a port on the shear tubing for induction.But the troubleshooting necessary did delay induction by up in the or.2.Can you please provide an exact date of event in format dd-mmm-yyyy? (b)(6) 2024 3.Can you please provide the lot number associated with reported issue? lot 24019322 is associated with the situation above, lot 24039003 has been reported to have similar issues per our clinical staff.4.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? i do have all remaining inventory available to send back.
 
Additional Manufacturer Narrative
It was reported that the sets have been faulty on both sides.Five unused samples model mx4439, lot 24019322 and five unused samples model mx4439, lot 24039003 were returned for investigation.The set was examined for defects and abnormalities.No defects or abnormalities were observed.Samples were primed with water.No occlusions were observed.The stop cock was solvent bonded and unable to be removed from the set.The customer complaint was unable to be replicated.The root cause could not be determined because the issue could not be replicated.A device history record review for model mx4439 lot number 24019322 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 19jan2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model mx4439 lot number 24039003 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 01mar2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
No additional information.

Brand Name
BD MAXGUARD EXTENSION SE T WITH NEEDLELESS Y-SITE(S) AND STOPCOCK
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19356560
Report Number9616066-2024-00774
Device Sequence Number3798280
Product Code FPA
UDI-Device Identifier10885403237485
UDI-Public(01)10885403237485
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMX4439
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown